MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN LAPRO-CLIP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN LP LLC NORTH HAVEN LAPRO-CLIP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 8886848812
Medical Device Problem Codes Mechanical Problem (1384); Device Slipped (1584)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic cholecystectomy procedure, while clipping the cystic duct, the device¿s clip did not hold tight, wherein the clips were too soft.The clips were able to disengage from the cartridge.And the clip cartridge was able to be properly loaded onto the handle.The clips were not able to form correctly.No patient injury.
 
Additional Manufacturer Narrative
Evaluation summary post market vigilance (pmv) led an evaluation of one box of six devices.The cartridges were received sealed.Foil was inspected with light assisted microscopy with no abnormalities.No visual abnormalities were observed.Functionally; a pmv representative instrument was used for all functional testing.The cartridges were loaded into the pmv representative instrument, the firing handle was actuated multiple times, and all the clips formed properly onto the test media.A review of the device history record indicates the product was released meeting all quality release specifications at the time of manufacture.Should new information become available, the file will be re-opened, and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic cholecystectomy procedure, while clipping the cystic duct, the device¿s clip did not hold tight, wherein the clips were too soft.The clips were able to disengage from the cartridge.And the clip cartridge was able to be properly loaded onto the handle.The clips were not able to form correctly.A new device was used in order to complete the case.No patient injury.

Brand Name
LAPRO-CLIP
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7280783
Report Number1219930-2018-00913
Device Sequence Number1211888
Product Code GCJ
UDI-Device Identifier20884521057651
UDI-Public20884521057651
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K925602
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number8886848812
Device Catalogue Number8886848812
Device Lot NumberN7E0662X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2018
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer05/17/2018
Initial Report FDA Received Date02/19/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1